Wisconsin, 2008

Damaging Wind in Wisconsin, June 14, 2008

June 14, 2008 · NWS MPX · 1 event in 1 county or zone

A cold front was responsible for another round of severe weather on this date.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A cold front was responsible for another round of severe weather on this date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 14, 5:40 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 5:40 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SAT JUN 14 2008

.DISCUSSION...

FA BETWEEN TWO ACTIVE WEATHER MAKERS AT THE CURRENT TIME. STRONG
TO SEVERE STORMS HAVE DEVELOPED ALONG A BOUNDARY OVER EASTERN IA
THIS AFTERNOON. OTHER STORMS WERE TAKING SHAPE ALONG A COLD FRONT
AND STRONG SHORT WAVE MOVING ACROSS ND. OUR LAPSWRF SHOWING STORMS
DEVELOPING/MOVING ACROSS OUR FAR NORTHERN MN CWA BETWEEN 00Z AND
04Z AND ACROSS THE NORTH METRO AND WESTERN WI IN THE 04Z TO 06Z
TIME FRAME. SEVERE THUNDERSTORM WATCH IS NOW OUT FOR OUR NW CWA.

ADDITIONALLY...THE NMMWRF SHOWS MORE ACTIVITY DEVELOPING ACROSS
SOUTHERN MN IN THE 06Z TO 12Z TIME FRAME. THIS IS SUPPORTED BY
850-700MB FRONTOGENESIS FROM BOTH THE NAM AND GFS DEVELOPING ACROSS
THE AREA ALONG WITH INCREASING MOISTURE TRANSPORT AT 850MB. IN
FACT...PW IS FORECAST TO DOUBLE FROM 0.60 INCHES OVER SOUTHERN MN
TO 1.2 INCHES BY SUNDAY MORNING. IT SEEMS THAT THE WORST WOULD BE
OVER NORTHERN IA TONIGHT WHERE THE FOCUS IS ON THE MOISTURE
TRANSPORT...BUT THE EVENING SHIFT WILL NEED TO MONITOR THIS
SITUATION CLOSELY DUE TO THE RECENT HEAVY RAINS.

STILL LOOKS LIKE IMPROVING CONDITIONS ON SUNDAY IN THE WAKE OF THE
COLD FRONT. SOME INSTABILITY SHOWERS POSSIBLE OVER THE WI CWA IN
THE AFTERNOON. RIDGING AND HIGH PRESSURE DEVELOPING OVER THE
NORTHERN PLAINS FROM MONDAY THROUGH WEDNESDAY WITH COOL BUT DRY
WEATHER FORECAST FOR US. WARMING TREND FOR THE LATTER HALF OF
NEXT WEEK WITH HIGH TEMPERATURES RETURNING TO NORMAL VALUES ALONG
WITH SMALL POP CHANCES SPREADING SLOWLY EASTWARD ACROSS THE CWA.

&&

.AVIATION.../00Z TAF ISSUANCE/
SFC COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE/SHORT WAVE
TROUGH WILL ADVANCE EAST ACROSS THE FORECAST AREA TONIGHT. TSRA
CONTINUE TO DEVELOP ALONG THE SFC FRONTAL BOUNDARY...WHERE DEWPOINTS
HAD POOLED INTO THE LOWER TO MIDDLE 50S. GENERALLY VFR CONDITIONS
WELL AHEAD OF THE FRONT THIS EVENING...THEN BECOMING MARGINAL VFR IN
THE VICINITY OF THE TSRA OR HEAVIER RAIN SHOWERS. TSRA LINGERING
ALONG THE FRONTAL BOUNDARY OVER PORTIONS OF SOUTH CENTRAL MN AND
WESTERN WISCONSIN SUNDAY MORNING...THEN CLEARING WITH CLOUDS AND
CEILING AT OR ABOVE 4K AGL FEET. SKC OR CLOUDS AT OR ABOVE 10K FEET
AGL OVER THE REST OF THE TAF SITES BY MID MRNG SUNDAY.  SFC WINDS
SHIFTING AND INCREASING TO 10 TO 15 KNOTS ON SUNDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JVM
Hazardous weather outlook, Jun 14, 10:37 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 AM CDT SAT JUN 14 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151645-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1137 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
OUTLOOK AREA BY LATE THIS AFTERNOON...AND INTO EARLY TONIGHT. THE
GREATEST RISK OF ORGANIZED SEVERE WEATHER APPEARS TO BE NORTH
OF A LINE FROM ALEXANDRIA TO THE TWIN CITIES TO LADYSMITH. THE
MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS. THE SEVERE WEATHER THREAT IS IN RESPONSE TO
ANOTHER UPPER LEVEL DISTURBANCE WHICH WILL MOVE INTO MINNESOTA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

MDB/JPR

In the hours before

Special weather statement, Jun 14, 8:35 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT SAT JUN 14 2008

MNZ053-063-070-WIZ014-023-024-150315-
CHISAGO-DAKOTA-PIERCE-POLK-ST. CROIX-WASHINGTON-
935 PM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT FOR CHISAGO...DAKOTA...PIERCE...POLK...
ST. CROIX AND WASHINGTON COUNTIES UNTIL 1015 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
CAMBRIDGE TO LINO LAKES TO EDEN PRAIRIE. THESE STORMS WERE MOVING
EAST AT 53 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN NORTHERN DAKOTA...SOUTHEASTERN CHISAGO...SOUTHERN POLK...
ST. CROIX...WASHINGTON AND WESTERN PIERCE COUNTIES...INCLUDING THE
CITIES OF MAHTOMEDI...CHISAGO CITY...MENDOTA HEIGHTS...OAKDALE...
LINDSTROM...WEST ST PAUL...CENTER CITY...SCANDIA...LAKE ELMO AND
STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

KAT/MDB
Local storm report, Jun 14, 8:43 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     WINSTED                 44.97N 94.05W
06/14/2008  E60 MPH          MCLEOD             MN   TRAINED SPOTTER

0915 PM     TSTM WND GST     MAPLE PLAIN             45.01N 93.66W
06/14/2008  E60 MPH          HENNEPIN           MN   TRAINED SPOTTER

0919 PM     HAIL             DASSEL                  45.08N 94.31W
06/14/2008  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

0925 PM     TSTM WND DMG     ANOKA                   45.21N 93.39W
06/14/2008                   ANOKA              MN   AMATEUR RADIO

            4 INCH DIAMETER BRANCHES DOWN

&&

KME
Local storm report, Jun 14, 8:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     MAPLE GROVE             45.11N 93.46W
06/14/2008                   HENNEPIN           MN   BROADCAST MEDIA

            SIX TO TEN INCH DIAMETER TREE DOWN

0917 PM     TSTM WND DMG     WACONIA                 44.85N 93.79W
06/14/2008                   CARVER             MN   LAW ENFORCEMENT

            LARGE TREES DOWN

0926 PM     TSTM WND GST     FRIDLEY                 45.08N 93.26W
06/14/2008  M60 MPH          ANOKA              MN   AMATEUR RADIO

            AT INTERSTATE 694 AND HWY 65

&&

KME
Local storm report, Jun 14, 9:01 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     WAYZATA                 44.97N 93.51W
06/14/2008                   HENNEPIN           MN   TRAINED SPOTTER

            60 FOOT TREE DOWN ACROSS POWER LINES WITH POWER OUTAGE IN
            AREA

0928 PM     TSTM WND DMG     EDINA                   44.89N 93.36W
06/14/2008                   HENNEPIN           MN   TRAINED SPOTTER

            THREE INCH BRANCH DOWN AT HWY 62 AND TRACY AVENUE

&&

KME
Local storm report, Jun 14, 9:05 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     MINNEAPOLIS             44.88N 93.22W
06/14/2008  M62 MPH          HENNEPIN           MN   ASOS

0941 PM     TSTM WND GST     ST PAUL                 44.93N 93.06W
06/14/2008  M52 MPH          RAMSEY             MN   ASOS

&&

KME
Local storm report, Jun 14, 9:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/14/2008                   HENNEPIN           MN   AMATEUR RADIO

            TWO FOOT DIAMETER TREES DOWN AT 43RD AND XERXES AVENUE
            SOUTH

0941 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
06/14/2008                   HENNEPIN           MN   AMATEUR RADIO

            6 TO 8 INCH BRANCHES DOWN AT CEDAR AVENUE AND NAKOMIS

0958 PM     TSTM WND DMG     BLOOMINGTON             44.83N 93.32W
06/14/2008                   HENNEPIN           MN   TRAINED SPOTTER

            6 TO 8 INCH BRANCHES DOWN AT HWY 169 AND OLD SHAKOPEE RD.

1003 PM     TSTM WND DMG     MAPLEWOOD               44.99N 93.02W
06/14/2008                   RAMSEY             MN   TRAINED SPOTTER

            FOUR INCH TREE DOWN

0915 PM     TSTM WND DMG     ST LOUIS PARK           44.95N 93.36W
06/14/2008                   HENNEPIN           MN   TRAINED SPOTTER

            ONE FOOT DIAMETER TREE DOWN WITH STRUCTURE DAMAGE TO ROD
            IRON RAILING

&&

KME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
June 14, 9:28 PM CST
Where
Polk County, 0.69 mi S of Clayton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.320, -92.170

Three to four inch diameter branches downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115818.